A 32-year-old member asked:
what do you recommend if i had a fib and was cardioverted and on rythmol (propafenone). family doctor gave me azithromycin. is it ok to take together?
1 doctor answer
Dr. Bennett Werner answered
43 years experience Cardiology
Good question!: Thank you for being alert and asking this question! You should NOT take these 2 drugs together because of the risk of QT prolongation which can lead to Torsades de pointes tachycardia, a dangerous rhythm disturbance. Call your doctor and ask to be switched to a different antibiotic. Do not take the Azithromycin.
Answered on May 19, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
I have fludied in my ear my doctor gave me meds and then i went to a ear nose and thoat doctor and he told me to stop taking it what should i do
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!